Dealing with Depression/Depression nervousness


Age 21

Gender male

Before two years, I was diagnosed with anxiety. At that time my main problems were, lack of sleep, mood swings, lack of confidence, headaches and panic attacks. I visited a psychiatrist, they prescribed me Escitalopram (cipralex). I then started to take cipralex. After taking that medicine for three to four months, my condition has been just fabulous. I went to doctor to inform him that I am alright now. Doctor told me not to discontinue the medicine now, so I continued taking that medicine for next six months, after six months, i visited the doctor again, he told me to gradually discontinue the medicine, so slowly slowly i began to discontinue that medicine (after taking it for more than nine months). After I stopped taking Escitalopram, my condition was good.

But now after one year, i am feeling A little shyness and panic attack feelings. When i have to face a big crowd alone (just like going to the stage and facing a huge viewers alone) i feel so anxious at that time, i just feel that i will lose my conScious now, i will fall down , my hearth and breathing become a liTtle fast. please give me some tips on how to behave and what to do when you come to know that you are going to lose your conSciousness or going to suffer a panic attack. BecauSe after few weeks, i am going to my police training(starting my career as police), where i have a face a lot of crowd because at that place, there will be at least 450 students with ME for training.

ThatS why i am little nervous, please help me, i will be thankful to you.

What you are describing is most likely Social Anxiety Disorder.  There are some coping mechanisms that you might find useful.  

The Mayo Clinic has some options - the short answer is therapy and medication.

There are some non-medicinal pratices that might help as well.  These include deep breathing, guided imagery, autogenic training and progressive muscle relaxation.  There is also something that physically reduces blood pressure and focuses the mind on the body instead of the surroundings.  It is called a vaso-vagal contraction.  It is done by contracting the muscles of the abdomen, back and pelvic region that you would normally use while trying to defecate.  This contraction can be done for as long as needed (but you will eventually become red in the face and possibly lightheaded).  This physically stimulates the vagal nerve leading to decreased blood pressure - mentally it refocuses the mind on the body because it is necessary to concentrate to maintain the contraction.  This may help you if you feel panic and the associated physical symptoms coming.

The non-medicinal therapies are helpful and can be learned and refined to help over a lifetime.  My advice is that in addition to exploring non-medicinal options you should see your psychiatrist.  With a history of depression and emerging SAD you should consider an anti-depressant that has shown efficacy in treating depression and SAD.  Prozac is an inexpensive option for this.

Dealing with Depression

All Answers

Answers by Expert:

Ask Experts


Dr. Joshua Cappuccilli


I am a Doctor of Pharmacy with extensive experience in dealing with treating depression with medication available in the United States. I can answer questions about expectations on symptom resolution, side effects related to the pertinent medications, medication changes, complicated medicinal therapy and the use of antipsychotic medications as an adjunct to normal therapy. I am also well versed in the associated physical and emotional exercises that may help patients deal with varied levels of depressions without or with less medication when possible. I have been involved with a behavioral health clinic in this role for the last 3 years.


I am a registered Pharmacist. I am a Doctor of Pharmacy trained to read and interpret lab findings and the related depression and happiness surveys used to assess patients with mental health issues. I have been consulting with patients at a behavioral health clinic for the past three years to optimize therapy and avoid potential drug interactions and adverse drug reactions.

BA University of South Florida 1999 Doctor of Pharmacy - University of Florida College of Pharmacy 2008 (Go Gators!)

©2016 All rights reserved.